Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 6, 2025, 2:22 AM CDT for Cowley County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2025, 2:22 AM CDT (07:22 UTC)
- Expired
- Jun 6, 2025, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cowley County, KS
The radar
The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
778 WUUS53 KICT 060722 SVRICT KSC035-060800- /O.NEW.KICT.SV.W.0113.250606T0722Z-250606T0800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wichita KS 222 AM CDT Fri Jun 6 2025 The National Weather Service in Wichita has issued a * Severe Thunderstorm Warning for... South central Cowley County in south central Kansas... * Until 300 AM CDT. * At 222 AM CDT, a severe thunderstorm was located 6 miles north of Hardy, or 12 miles east of Arkansas City, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Dexter and Maple City. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3715 9690 3721 9672 3700 9666 3700 9684 TIME...MOT...LOC 0722Z 250DEG 13KT 3706 9681 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ KAUFMAN
1 follow-up statement
887 WWUS53 KICT 060751 SVSICT Severe Weather Statement National Weather Service Wichita KS 251 AM CDT Fri Jun 6 2025 KSC035-060801- /O.EXP.KICT.SV.W.0113.000000T0000Z-250606T0800Z/ Cowley KS- 251 AM CDT Fri Jun 6 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COWLEY COUNTY WILL EXPIRE AT 300 AM CDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. However, heavy rain is still possible with this thunderstorm. && LAT...LON 3715 9690 3721 9672 3700 9666 3700 9684 TIME...MOT...LOC 0751Z 250DEG 13KT 3709 9669 $$ KAUFMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:15 AM CDT, 7 minutes earlier. Its key messages:
- Showers/thunderstorms exiting southeast Kansas this morning. Additional heavy rainfall over far southern Kansas may aggravate ongoing flooding concerns. Also, storms may pose a marginal hail and wind threat near the KS/OK border.
- Another round of showers/storms tonight through early Saturday, especially over southern Kansas.
- A few strong to severe storms possible late Sunday through Sunday night, mainly south-central and southeast Kansas.
- Dry weather pattern Monday through Wednesday, with slight chances for storms entering back into the forecast by Wednesday night or Thursday.
Area forecast discussion, Jun 6, 2:15 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Wichita KS 215 AM CDT Fri Jun 6 2025 .KEY MESSAGES... - Showers/thunderstorms exiting southeast Kansas this morning. Additional heavy rainfall over far southern Kansas may aggravate ongoing flooding concerns. Also, storms may pose a marginal hail and wind threat near the KS/OK border. - Another round of showers/storms tonight through early Saturday, especially over southern Kansas. - A few strong to severe storms possible late Sunday through Sunday night, mainly south-central and southeast Kansas. - Dry weather pattern Monday through Wednesday, with slight chances for storms entering back into the forecast by Wednesday night or Thursday. && .DISCUSSION... Issued at 213 AM CDT Fri Jun 6 2025 EARLY THIS MORNING: Current thunderstorm complex over southern KS and northern OK will continue progressing east-southeast early this morning, exiting far southeast KS a few hours past sunrise. Greatest chances for severe storms will remain from near the KS/OK border on south, where best combination of instability and effective deep layer shear reside on the nose of a stout low-level jet. Furthermore, training cells will support heavy rainfall from near the KS/OK border on south, where rainfall amounts of 1-2+ inches are possible, which could aggravate ongoing flooding concerns. Further north along and either side of roughly Highway 54/400, rainfall amounts will be lighter but still meaningful, possibly upwards of 0.50" to 0.75". These somewhat lighter rainfall rates and amounts should prevent widespread additional flooding concerns, although some minor low-land flooding is possible. TONIGHT THROUGH EARLY SATURDAY: Another thunderstorm complex is expected tonight through early Saturday, as a potent upper trough approaches from the west- northwest. Similar to right now, the highest confidence for numerous thunderstorms is over southern Kansas and Oklahoma. Given the wet antecedent conditions, will extend the current flood watch over southern KS through tonight, and possibly add Kingman county to the watch. Additionally, a favorable combination of buoyancy and effective deep layer shear will support strong to severe storms over far southern KS, but especially southwest Kansas through Oklahoma. SUNDAY AFTERNOON THROUGH EARLY MONDAY One final chance for isolated to scattered thunderstorms arrives late Sunday through early Monday areawide, as a strong cold front drives south across the region. Modest deep layer shear coupled with strong instability may support a few strong to severe thunderstorms, especially over south-central and southeast Kansas. Stay tuned as we refine forecast details in the coming days. MONDAY INTO NEXT WEEK: Model consensus supports a dry weather pattern Monday through Wednesday, as surface high pressure builds south into Mid-America. Thereafter, returning moisture may support low thunderstorm chances returning by Wednesday night. Flow aloft looks quite weak, so at first glance the threat for severe storms appears low. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1224 AM CDT Fri Jun 6 2025 Numerous showers and storms will move slowly eastward across mainly southern Kansas through the overnight hours. Meanwhile low clouds will spread across the area with IFR cigs possible for much of the region through the morning hours on Friday with light winds. Low cloud heights will rise above 3000ft by the afternoon. Thunderstorms will be possible again late Friday night. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 AM CDT this morning for KSZ091>093- 098>100. && DISCUSSION...ADK AVIATION...CDJ
Hazardous weather outlook, Jun 5, 10:20 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1020 PM CDT Thu Jun 5 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070330- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1020 PM CDT Thu Jun 5 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Thunderstorms will spread east across the region tonight, likely most numerous over southern Kansas. Additional heavy rainfall may aggravate ongoing flooding concerns, with the strongest activity also capable of producing small hail and gusty winds up to 45 mph. See latest flood watch for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday For Friday night into early Saturday, another round of thunderstorms will impact mainly southern Kansas, with additional heavy rainfall possible along with a marginal severe thunderstorm threat. Additional scattered thunderstorms are possible areawide late Sunday through early Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:08 AM CDT | Areal Flood Warning | ICT | Cowley, Harper, Sumner | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.